Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the uniqueness of solutions of certain improperly posed problems.


Author: Vincent G. Sigillito
Journal: Proc. Amer. Math. Soc. 24 (1970), 828-831
MSC: Primary 35.06
DOI: https://doi.org/10.1090/S0002-9939-1970-0254403-X
MathSciNet review: 0254403
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions are derived for uniqueness of solutions of some improperly posed problems for hyperbolic equations. Uniqueness results for backward parabolic problems are also included.


References [Enhancements On Off] (What's this?)

  • [1] D. R. Dunninger and E. C. Zachmanoglou, The condition for uniqueness of the Dirichlet problem for hyperbolic equations in cylindrical domains, J. Math. Mech. 18 (1969), 763-766. MR 0236522 (38:4817)
  • [2] -, The condition for uniqueness of solutions of the Dirichlet problem for the wave equation in coordinate rectangles, J. Math. Anal. Appl. 20 (1967), 17-21. MR 37 #1807. MR 0226217 (37:1807)
  • [3] D. G. Bourgin and R. Duffin, The Dirichlet problem for the vibrating string equation, Bull. Amer. Math. Soc. 45 (1939), 851-858. MR 1, 120. MR 0000729 (1:120f)
  • [4] F. John, The Dirichlet problem for a hyperbolic equation, Amer. J. Math. 63 (1941), 141-154. MR 2, 204. MR 0003346 (2:204h)
  • [5] D. W. Fox and C. Pucci, The Dirichlet problem for the wave equation, Ann. Mat. Pura Appl. (4) 46 (1958), 155-182. MR 21 #3653. MR 0104902 (21:3653)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35.06

Retrieve articles in all journals with MSC: 35.06


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0254403-X
Keywords: Improperly posed problems, uniqueness conditions for hyperbolic Neumann problem, uniqueness of solutions for backward parabolic equations
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society